Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
141 Doctors are Online

Stopped taking amoxicillin. Pain and redness in clitoris. What Is the possible disease?

Mar 2013
User rating for this question
Very Good
Answered by
Practicing since : 1998
Answered : 5630 Questions
4 year old premie is having pain in her clitoris. She said it doesnt burn when she urinates. She just got off amoxicillian but I checked her and there is no discharge but some redness starting at the top of her clitoris that goes down to her vaginal opening.
Posted Sun, 24 Feb 2013 in Vaginal and Uterus Health
Answered by Dr. Aarti Abraham 18 minutes later
Thanks for your query.
The kid is suffering from mild vulvo vaginitis.
This is very common in young girls, as the vaginal lining is extremely thin and fragile due to inadequate oestrogen exposure.
Most children and adolescent girls suffer from it at some stage.
It is aggravated by moisture and dampness around the genital area.
Tight clothes and obesity worsen it.
Use of scented / medicated baths, soap bubbles, disinfectants further worsens the problem.
Mild cases can be managed at home, but you need to consult a Gynecologist if symptoms worsen, there is blood stained discharge etc.
Make her wear loose cotton underwear.
Avoid tight trousers, jeans etc.
Avoid use of ANY kind of medicated cleansers, lotions, douches, scented toilet paper, towels, soap etc.
Check for worm infestation which might cause the scratch itch cycle and compound the inflammation.
Try baking powder - warm water soaks, that is, add 60 ml baking powder to a tub of lukewarm water and soak for 20 minutes, making sure she spreads her legs wide enough.Try this 2 - 3 times per day.
Local steroid ointment should also reduce the rash.
Amoxicillin is also known for causing rash and redness, which will resolve now that she is off medication.
If the redness persists, or gets worse despite treatment, consult a doctor .

Take care and feel free to ask for further clarifications
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor